MAUDE Adverse Event Report: ABBOTT VASCULAR INC. ARMADA; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR INC. ARMADA; PERIPHERAL DILATATION CATHETER
Model Number B2070-060
Medical Device Problem Codes Deflation Problem (1149); Difficult to Remove (1528); Material Separation (1562); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/21/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned for analysis.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint history identified no other similar complaints from this lot.It was reported that force was applied to remove the device.It should be noted that the percutaneous transluminal angioplasty catheter (pta), armada 35/ armada 35ll global, ce, instructions for use, states: maintaining a vacuum in the balloon, withdraw the catheter.Note: gentle counterclockwise twisting motion of the balloon may ease withdrawal through the sheath or from the percutaneous entry site.If the balloon cannot be withdrawn through the sheath, withdraw the catheter and sheath as one unit.In this case, the physician did not follow the instructions for use.Instead of using gentle counterclockwise twisting motion to remove the device, force was applied.In this case, it is likely that the noted separation resulted from handling of the device with force during removal.Based on the information provided, a definitive cause for the reported deflation issue could not be determined; however, the reported difficulty to remove and surgical intervention appear to be related to circumstances of the procedure.The reported separation appears to be related to user error/circumstances of the procedure.Possible factors that may contribute to difficulty deflating the balloon include, but are not limited to, deflation technique, tortuous anatomy, loose connection with the indeflator, contamination in the inflation lumen or damage to the inflation lumen.A conclusive cause for the reported deflation issue could not be determined.Additionally, it is likely that since the balloon was difficult to deflate, the partially inflated balloon interacted with the heavily re-stenosed lesion such that difficulty was encountered and subsequently force was used in an attempt to remove it and it ultimately separated.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.H6: medical device problem code 2017-excessive force.
 
Event or Problem Description
It was reported that the procedure was performed to treat a heavily re-stenosed lesion in the right common iliac artery.A 7x60mm armada 35 was advanced to the lesion and inflated several times to nominal and rated burst pressure with no issue; however, it was noted that the balloon would only partially deflate after being held at negative for a couple of seconds.During several attempts to remove the partially inflated balloon with force, resistance was felt and the balloon was noted to separate.The patient was taken into surgery to remove the separated balloon, and there were no reported adverse patient sequela nor reported clinical delay.No additional information was provided.

Brand Name
ARMADA
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key20930691
Report Number2024168-2024-14737
Device Sequence Number18214293
Product Code LIT
UDI-Device Identifier08717648155369
UDI-Public(01)08717648155369(17)270131(10)30825G1
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K111899
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberB2070-060
Device Catalogue NumberB2070-060
Device Lot Number30825G1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/21/2024
Initial Report FDA Received Date12/13/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/25/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown